# SDR CA080812004

- Difficulty date: July 21, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Dhav DHC8314
- Engine: Pwa PW123
- Propeller: Hamstd 14SF23
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Bolt
- Part number: MS920807
- Condition: Loose
- Location: Engine Oil Line
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) SHORTLY AFTER TAKEOFF, THE NR 1 ENGINE LOST OIL PRESSURE AND WAS SUBSEQUENTLY SHUTDOWN. THE ACFT RETURNED TO THE AIRPORT FOR AN APPROACH, HOWEVER, THE VISIBILITY WAS TOO LOW, A MISSED APPROACH WAS EXECUTED FOLLOWED BY A NR OF HOLDS UNTIL THE WEATHER WAS APPROPRIATE TO TRY A SECOND APPROACH. THE ACFT LANDED SAFELY AFTER A SECOND APPROACH. FURTHER INSPECTION FOUND THE OIL LINE FLANGE BOLTS LOOSE ON THE NR 1 ENGINE, ALLOWING ALL THE OIL TO BE PUMPED OUT OF THE ENGINE. THESE BOLTS ARE NOT DRILLED AND THEREFORE CANNOT BE SAFETY WIRED. PRATT SB 21178 REPLACES THE INSERTS WITH SELF LOCKING INSERTS. THE BOLTS WERE RETORQUED, OIL REPLENISHED AND THE ACFT WAS RETURNED TO SERVICE.
